Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 28, NWS Northern Indiana

June 19, 20096 counties in Indiana; Berrien County, Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2009, 4:14 AM EDT for 6 counties in Indiana; Berrien County, Cass County, Saint Joseph County, Michigan. It was in force for 61 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 4:14 AM EDT (08:14 UTC)
Expired
Jun 19, 2009, 5:15 AM EDT
In force
61 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Elkhart County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN, Berrien County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:14 AM EDTTSTM WND DMGDowagiac, MI1 HANGAR ALMOST COMPLETELY DESTROYED AT THE DOWAGIAC AIRPORT...TIME ESTIMATED BY RADAR
Jun 19, 4:40 AM EDTTSTM WND DMG5 S South Bend, INNUMEROUS TREES DOWNED WITH SOME STRUCTURAL DAMAGE EAST OF US 31 AND SOUTH OF KERN ROAD ON THE SOUTH SIDE OF SOUTH BEND
Jun 19, 4:40 AM EDTTSTM WND DMGConstantine, MITREE DOWN...TIME ESTIMATED BY RADAR
Jun 19, 4:40 AM EDTTSTM WND DMGLakeville, INTREES DOWN ON HOUSE AND CAR AT 402 MONROE ST IN LAKEVILLE...TIME ESTIMATED PER RADAR
Jun 19, 4:45 AM EDTTSTM WND DMGSouth Bend, INFOUR HUGE EVERGREEN TREES DOWN ON PEAR ROAD
Jun 19, 4:46 AM EDTTSTM WND DMGJimtown, INNUMEROUS LIMBS AND TREE DOWN...TIME ESTIMATED BY RADAR.
Jun 19, 4:50 AM EDTTSTM WND DMG3 Sw Goshen, INNUMEROUS 10 TO 18 INCH LIMBS DOWNED
Jun 19, 4:50 AM EDTTSTM WND DMGBremen, INNUMEROUS TREES DOWN IN BREMEN
Jun 19, 4:55 AM EDTTSTM WND DMGSouthwest, INEIGHT AND TWELVE INCH BRANCHES DOWN. MINOR ROOF DAMAGE TO A PORCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:30 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 190814
SVRIWX
INC039-087-091-099-141-149-MIC021-027-149-190915-
/O.NEW.KIWX.SV.W.0028.090619T0814Z-090619T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELKHART COUNTY IN NORTH CENTRAL INDIANA
  NORTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
  NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA
  NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA
  NORTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA
  SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN
  CASS COUNTY IN SOUTHWEST MICHIGAN
  ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 515 AM EDT/415 AM CDT/

* AT 412 AM EDT/312 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE      
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF PAW PAW   
  TO 4 MILES NORTH OF BUCHANAN TO 8 MILES NORTH OF LA PORTE...AND    
  MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  LA PORTE AND NILES...
  GEORGETOWN...GRANGER AND THREE RIVERS...
  SOUTH BEND...
  SIMONTON LAKE...MISHAWAKA AND GULIVOIRE PARK...
  ELKHART...
  STURGIS AND DUNLAP...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 42 AND
126.

THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 34 AND
45.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS 
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF SEVERE 
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4208 8613 4207 8530 4174 8531 4143 8608
      4132 8652 4168 8695
TIME...MOT...LOC 0813Z 321DEG 29KT 4210 8579 4188 8633
          4172 8668

$$


JC
2 follow-up statements
000 
WWUS53 KIWX 190839
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EDT FRI JUN 19 2009

INC039-087-091-099-141-149-MIC021-027-149-190915-
/O.CON.KIWX.SV.W.0028.000000T0000Z-090619T0915Z/
STARKE IN-ELKHART IN-ST. JOSEPH IN-LA PORTE IN-LAGRANGE IN-
MARSHALL IN-BERRIEN MI-ST. JOSEPH MI-CASS MI-
439 AM EDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM
EDT/415 AM CDT/ FOR NORTHERN MARSHALL...ST. JOSEPH AND ELKHART
COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN LAGRANGE COUNTY
IN NORTHEAST INDIANA...AND EAST CENTRAL LA PORTE AND NORTHEASTERN
STARKE COUNTIES IN NORTHWEST INDIANA...AND CASS...ST. JOSEPH AND
SOUTHEASTERN BERRIEN COUNTIES IN SOUTHWEST MICHIGAN...

AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM CENTREVILLE TO 4 MILES NORTHEAST OF OSCEOLA TO 
NORTH LIBERTY...AND MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  ELKHART...
  STURGIS AND DUNLAP...
  BREMEN...
  GOSHEN...
  SOUTH BEND...
  LAKEVILLE...KOONTZ LAKE AND HAMLET...
  WAKARUSA AND MIDDLEBURY...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 63 AND
126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS 
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4207 8530 4174 8531 4143 8608 4132 8652
      4157 8681 4208 8592
TIME...MOT...LOC 0838Z 327DEG 34KT 4189 8556 4172 8604
          4151 8646

$$


JC
000 
WWUS53 KIWX 190912
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EDT FRI JUN 19 2009

INC039-087-091-099-141-149-MIC021-027-149-190920-
/O.EXP.KIWX.SV.W.0028.000000T0000Z-090619T0915Z/
STARKE IN-ELKHART IN-ST. JOSEPH IN-LA PORTE IN-LAGRANGE IN-
MARSHALL IN-BERRIEN MI-ST. JOSEPH MI-CASS MI-
512 AM EDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL...ST. JOSEPH
AND ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN
LAGRANGE COUNTY IN NORTHEAST INDIANA...AND EAST CENTRAL LA PORTE AND
NORTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA...AND CASS...ST.
JOSEPH AND SOUTHEASTERN BERRIEN COUNTIES IN SOUTHWEST MICHIGAN WILL
EXPIRE AT 515 AM EDT/415 AM CDT/...

AT 510 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE. HEAVY RAIN AND LIGHTNING CAN BE EXPECTED THROUGH 
7 AM EDT. MOTORIST SHOULD EXERCISE CAUTION AS PONDING ON ROADWAYS IS 
LIKELY.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4207 8530 4174 8531 4143 8608 4132 8652
      4157 8681 4208 8592
TIME...MOT...LOC 0910Z 327DEG 34KT 4163 8534 4147 8582
          4126 8624

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:05 AM EDT, 9 minutes earlier.

Area forecast discussion, Jun 19, 4:05 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 AM EDT FRI JUN 19 2009

.DISCUSSION...
LOW PRESSURE WAS CENTERED OVER SRN MN THIS MORNING
WITH A WARM FRONT EXTENDING SE INTO SW OH. PROFILER INDICATING
50KT LLJ INTERSECTING THIS WARM FRONT RESULTING IN MCS DEVELOPMENT
OVER NE IA/SRN WI OVERNIGHT. UPWIND PROPAGATION VECTORS ACROSS THE
REGION SUGGESTS THIS AREA OF STORMS WILL MOVE SE ACROSS OUR CWA
EARLY THIS MORNING. SOME BOWING SEGMENTS WITHIN THE MCS COULD
RESULT IN DAMAGING WINDS. THIS CLUSTER OF STORMS EXTRAPOLATES
THROUGH THE CWA BY AROUND 12-14Z SO FORECAST CATEGORICAL POPS
NORTH AND LIKELY POPS SOUTH EARLY TODAY WITH A LULL IN ACTIVITY
MID MORNING TO EARLY AFTN WITH JUST A CHC OF STORMS DURING THIS
TIME. AIRMASS SHOULD RESUME DESTABILIZATION WITH DAYTIME
HEATING/MIXING. MLCAPES CONT TO BE FCST AROUND 3KJ/KG THIS AFTN AS
LOW MOVES EAST ACROSS WI AND ASSOCIATED CDFNT DROPS INTO ERN
WI/NRN IL. TSTMS EXPECTED TO DEVELOP ALONG AND AHEAD OF CDFNT THIS
AFTN. GIVEN HIGH INSTABILITY, DEEP LAYER SHEAR AND LOW LEVEL
TURNING OF WINDS, SUPERCELLS PSBL WITH INITIAL DEVELOPMENT, PRBLY
TRANSITIONING TO LINES/BOWS AFTER A FEW HRS. CDFNT EXPECTED TO
MOVE EAST ACROSS THE AREA TONIGHT WITH HIGH TSTM POPS AND THREAT
OF SVR WX CONTINUING. POTENTIAL FOR HEAVY RAINFALL IF TRAINING
OCCURS...ESPECIALLY THIS EVE AS FRONT MOVES THROUGH THE AREA.
COVERAGE SHOULD DIMINISH FROM W-E LATE TONIGHT AS FRONT MOVES
THROUGH THE AREA. SOME LINGERING SHOWERS PSBL SATURDAY, THOUGH
MODELS HAVE COME INTO BETTER AGREEMENT ON FRONTAL PRECIP ENDING
SOONER AND HAVE THUS TRENDED POPS LOWER FOR SAT AND CONFINED
MENTION TO THE 12-18Z TIMEFRAME.

MEDIUM RANGE MODELS CONTINUE TO INDICATE RIDGE OVER SRN U.S. WILL
BUILD NORTHWARD INTO THE UPR GRTLKS/MS VALLEY BY SUNDAY. STILL
SOME INDICATIONS OF A FEW SHOWERS IN THE SUNDAY- TUE TIMEFRAME AS
MODELS MOVG WK SHRTWVS THROUGH NRN PORTION OF THE RIDGE, HWVR,
POOR AGREEMENT ON TIMING OF THESE WK FEATURES AND PRBLY LOW
COVERAGE GIVEN LIGHT WIND FIELDS AND RIDGING ALOFT, SO OPTED TO
KEEP FCST DRY THROUGH THESE PERIODS.

AS FOR TEMPS, BUFR SOUNDINGS SUGGEST SUFFICIENT HEATING/MIXING TODAY
FOR HIGHS TO REACH THE U80S/L90S. BUMPED UP HIGHS A BIT FOR SATURDAY
AS WELL AS MODELS INDICATING DECENT MIXING WILL LIMIT AFFECTS OF
WK CAA SO EXPECT HIGHS TO REACH THE L-M80S, EXCEPT COOLER NEAR LM
WITH W-NW FLOW. RIDGE WILL BE BUILDING INTO THE AREA SUNDAY, BUT
WITH LIGHTER WINDS AND A COOLER START TO THE DAY EXPECT HIGHS WILL
BE SIMILAR TO SATURDAY...MAINLY IN THE M80S. WITH RIDGE REMAINING
IN THE VCNTY NEXT WK, APPEARS TEMPS WILL CONT ABOVE NORMAL WITH
HIGHS IN THE M-U80S.

&&

.PREV DISCUSSION... /ISSUED 149 AM EDT FRI JUN 19 2009/

AVIATION.../06Z TAFS/
PROBLEMATIC FORECAST PERIOD WITH CONVECTION EXPECTED ACROSS MUCH
OF THE FA. TS COMPLEX ONGOING ACROSS PORTIONS OF SOUTHERN WI
CONTINUES TO EVOLVE INTO A BOWING COMPLEX...WITH WIDESPREAD STRONG
GUSTY WINDS POSSIBLE. HAVE TRIED TO TIME THIS FEATURE INTO THE
TERMINALS THIS MORNING...UTILIZING CURRENT STORM MOTION.
HOWEVER..AS THIS COMPLEX CONTINUES TO EVOLVE...DO EXPECT STORM
MOTION TO INCREASE. HAVE ADDED A LARGE WINDOW FOR TIMING GIVEN
CONCERNS ON SPEED. TS WILL BE CAPABLE OF PRODUCING WIND GUST IN
EXCESS OF 30 KNOTS. EVEN STRONGER GUSTS WILL BE POSSIBLE IF THIS
SYSTEM EVOLVES INTO A SEVERE MCS...BUT WILL HOLD OFF ON HIGHER
MENTION UNTIL DATA CONFIRMS THIS AND WILL UPDATE AS NECESSARY.
VERY HEAVY RAINFALL IS BEING REPORTED WITH THIS SYSTEM...AND HAVE
OPTED FOR 1SM VIS AT SBN WITH DEEP MOISTURE AND HIGH PW VALUES IN
PLACE. VARIABLE WINDS LIKELY ON THE BACKSIDE OF THE COMPLEX WITH
THE POTENTIAL FOR STRONG N/NE WINDS IF A WAKE LOW DEVELOPS. WILL
MONITOR AND UPDATE AS NECESSARY.

A BRIEF CALM LATE MORNING AND EARLY AFTERNOON BEFORE A STRONG
UPPER LEVEL IMPULSE AND SFC COLD FRONT PUSHES INTO THE REGION.
EXPECTING STRONG TO SEVERE TS THIS AFTERNOON INTO THE EVENING.
GIVEN QUESTIONS ON INITIATION AREA AND TIMING...WILL CONTINUE WITH
CB MENTION UNTIL A FIRM HANDEL ON TS TYPE/COVERAGE/TIMING IS
GRASPED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...JT
AVIATION...JC
Hazardous weather outlook, Jun 18, 3:24 PM EDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT THU JUN 18 2009

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-191930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
324 PM EDT THU JUN 18 2009 /224 PM CDT THU JUN 18 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT
TONIGHT. A BAND OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG A
WARM FRONT AND MOVE SOUTHEAST THROUGH THE AREA AFTER MIDNIGHT
TONIGHT. THERE IS THE POTENTIAL FOR THIS BAND OF STORMS TO BE
SEVERE...WITH DAMAGING WINDS BEING THE GREATEST THREAT. HEAVY RAIN
WILL ALSO BE POSSIBLE WITH THESE STORMS.

AT THIS TIME...IT APPEARS THAT THE GREATEST POTENTIAL FOR SEVERE
WEATHER OVERNIGHT WILL BE ALONG AND NORTHEAST OF ROUTE 30.
HOWEVER...THERE REMAINS SOME UNCERTAINTY AS TO WHERE STORMS WILL
DEVELOP AND MOVE OVERNIGHT. THEREFORE...PLEASE STAY TUNED TO LATER
UPDATES...AND TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT. A VERY UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE AREA
FRIDAY. AS A COLD FRONT APPROACHES FROM THE WEST DURING THE
AFTERNOON... NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH
STORMS CONTINUING INTO FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER
WITH DAMAGING WINDS... LARGE HAIL... AND ISOLATED TORNADOES ARE
POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED AS THESE STORMS
MOVE THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY AFTER MIDNIGHT TONIGHT...AND AGAIN
FRIDAY AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

ARNOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:38 AM EDTSpecial Marine WarningIWX112 min
Jun 19, 3:23 AM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph52 min
Jun 19, 4:52 AM EDTSevere Thunderstorm WarningIWXDeKalb42 min
Jun 19, 4:57 AM EDTSevere Thunderstorm WarningIWXDeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more52 min
Jun 19, 5:40 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Steuben, Whitley49 min
Jun 19, 6:19 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells56 min
Jun 19, 6:33 AM EDTSpecial Marine WarningIWX87 min
Jun 19, 6:53 AM EDTSevere Thunderstorm WarningIWXSaint Joseph67 min
Jun 19, 8:11 AM EDTSpecial Weather StatementIWXSaint Joseph34 min
Jun 19, 8:49 AM EDTSpecial Weather StatementIWXSaint Joseph41 min
Jun 19, 8:58 AM EDTSevere Thunderstorm WarningIWXSaint Joseph39 min
Jun 19, 9:34 AM EDTSpecial Weather StatementIWXElkhart41 min
Jun 19, 9:49 AM EDTFlash Flood WatchIWXAllen, DeKalb, Elkhart, LaGrange, Noble, Steuben14 hr
Jun 19, 10:45 AM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke3 days
Jun 19, 10:45 AM EDTRiver Flood WarningIWXAllen, DeKalb23 hr
Jun 19, 11:34 AM EDTSpecial Marine WarningIWX86 min
Jun 19, 2:01 PM EDTSpecial Marine WarningIWX59 min
Jun 19, 3:34 PM EDTSpecial Marine WarningIWX56 min
Jun 19, 4:17 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, Marshall58 min
Jun 19, 4:35 PM EDTSevere Thunderstorm WarningIWXFulton, Huntington, Kosciusko, Miami, Wabash, Whitley55 min
Jun 19, 4:42 PM EDTTornado WarningIWXFulton, Kosciusko, Miami, Wabash48 min
Jun 19, 5:25 PM EDTTornado WarningIWXHuntington, Kosciusko, Miami, Wabash, Whitley50 min
Jun 19, 5:44 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke51 min
Jun 19, 6:05 PM EDTTornado WarningIWXAllen, Huntington, Wells40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.